Thunderstorm Wind, Pike
- When
- June 13, 6:40 PM CST
- Where
- Pike County, 0.54 mi SW of Nebo
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.445, -90.787
As a cold front approached the region, thunderstorms developed ahead of it producing some severe weather.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
As a cold front approached the region, thunderstorms developed ahead of it producing some severe weather.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 13, 6:04 PM CST, 36 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 704 PM CDT Sat Jun 13 2015 .SHORT TERM: (Through Late Tonight) Issued at 334 PM CDT Sat Jun 13 2015 Currently tracking a subtle vort max/MCV over far NE Oklahoma at 1900 UTC tracking NNE. Thinking this feature will help focus the more widespread activity through the evening hours...predominantly over central Missouri early this evening and then toward portions of northeast Missouri and west-central Illinois late this evening. NAM model in terms of placement/amounts looks very reasonable based on current radar/WV imagery and followed fairly closely for PoPs/QPF tonight.Further south and east...more scattered showers and storms are possible anytime...but moreso before 0600 UTC. Concern tonight will once again focus in on heavy rainfall potential. Atmosphere this evening will be conducive to heavy rainfall rates due to very deep warm cloud depths...tall/thin CAPE profiles...and PWAT values above the 90th percentile of climatology. Locally/isolated heavy rainfall does appear possible tonight...but not sure how widespread any heavy rainfall will be tonight nor the track of heaviest QPF axis so did not issue a flash flood watch. However...portions of northeast Missouri and west-central Illinois especially would need to be monitored as 3-hr FFG values are only around 2 inches. Temperature wise...another very mild night is in store with lows generally in the low to mid 70s. Lows could reach mid to upper 60s however in regions which receive substantial rainfall. Gosselin .LONG TERM: (Sunday through Next Saturday) Issued at 334 PM CDT Sat Jun 13 2015 (Sunday-Tuesday) More diurnally-driven convection should fire up on Sunday...though expect coverage to be a bit less than today (and perhaps a bit later too) due to more cloud cover/less instability as well as weaker low-level convergence. That being said...still a good bet for afternoon showers/storms across central and northeast Missouri in addition to west-central Illinois which will be in closer proximity to both the synoptic quasi-stationary front and mid/upper level shear axis. Due to clouds...highs will be in the mid 80s for the most part though enough sunshine could boost some areas to near 90 degrees. Model uncertainty begins to increase already by Sunday night as the location of the synoptic frontal boundary (mainly how far southeast and how fast?) is highly unknown. GFS progresses the front a bit further to the southeast into our CWA a bit quicker on Sunday night. Strength of anticyclone aloft with SW flow aloft will make it difficult for the front to go too far southeast...at least without organized convection which could then develop a cold pool. Once again...northwestern third of the CWA will be in the best position for showers and storms on Sunday night...especially late night...and have likley PoPs up that way. With several periods across portions of northeast Missouri and west-central Illinois of likely PoPs...future shifts may need to issue a flash flood watch for these areas if multiple rounds of storms do indeed occur or look like they will occur as FFG values would only then further decrease as soils further saturate. Not a whole lot of change looking at early next week. Location of frontal boundary at the surface is unknown but likely somewhere over the southeastern half of the CWA. Consequently...likely PoPs also sag a bit southward in time. Temperatures...moreso during the day...look to cool a bit due to an increase in both sky cover and precipitation chances. (Tuesday Night-Friday) Models really begin to diverge with respect of how to handle tropical disturbance after it comes ashore into Texas early next week. All medium to long range models now at least agree on that scenario...with the ECMWF coming on board with the 1200 UTC run today. European model is about 36-48 hours slower than GFS as it slowly moves northeastward into our area with the GEM in between the other two. Track is also unknown...with GEM the southernmost solution attm and mainly affecting areas just to the south of our CWFA. Needless to say...plenty of time to sort this particular system out but will have to be watched closely as it would have the potential to dump very heavy rainfall and aggravate already existing saturated soils and river flooding. Gosselin && .AVIATION: (For the 00z TAFs through 00z Sunday Evening) Issued at 703 PM CDT Sat Jun 13 2015 Scattered storms beginning to taper off, so just have vicinity thunderstorm mention for most taf sites, though more predominent rain/storms moving into KUIN through about 03z Sunday, so have tempo group there. Otherwise, south to southwest wind to persist with next chance for storms by Sunday afternoon, so kept vicinity thunderstorm mention. With rainfall today, some patchy fog is possible so kept mention in KCOU and KUIN between 11z and 13z Sunday. Specifics for KSTL: Scattered storms beginning to taper off, so just have vicinity thunderstorm mention for metro area through 03z Sunday. Otherwise, south to southwest wind to persist with next chance for storms by Sunday afternoon, so kept vicinity thunderstorm mention after 19z Sunday. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 340 PM CDT SAT JUN 13 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 340 PM CDT SAT JUN 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY FOR PORTIONS OF CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WITH A CHANCE OF STORMS ELSEWHERE. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH SOME OF THE STORMS. A FEW OF THE STRONGER STORMS MAY ALSO PRODUCE STRONG GUSTY WINDS REACHING SEVERE THRESHOLDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MOST OF THE AREA EACH DAY...ESPECIALLY FROM SUNDAY THROUGH WEDNESDAY. THERE IS AN INCREASED POTENTIAL FOR NEW OR WORSENING FLOODING THROUGH THE MIDDLE OF NEXT WEEK DUE TO THE ADDITIONAL 1-3 INCHES OF RAINFALL FORECAST THROUGH TUESDAY...WITH MORE HEAVY RAINFALL POSSIBLE THEREAFTER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF DAMAGING WINDS OR WIND GUSTS AS WELL AS ANY REPORTS OF FLOODING. GOSSELIN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
601 PM CDT SAT JUN 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM TSTM WND DMG 5 S MURRY 38.97N 92.17W
06/13/2015 BOONE MO PUBLIC
LARGE TREE BLOWN DOWN BLOCKING GRAVEL ROAD NEXT TO LAKE
LAVISTA...VIA TWITTER.
&&
BYRDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
630 PM CDT SAT JUN 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HEAVY RAIN 5 N REFORM 38.84N 91.77W
06/13/2015 M2.80 INCH CALLAWAY MO TRAINED SPOTTER
1.1 INCHES FELL LAST NIGHT...ANOTHER 1.7 INCHES SINCE
430 PM TODAY...STILL RAINING.
&&
BYRDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 633 PM CDT SAT JUN 13 2015 ILZ097-MOZ036-051-052-060-140015- LINCOLN MO-MONTGOMERY MO-PIKE MO-PIKE IL-WARREN MO- 633 PM CDT SAT JUN 13 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...AND WARREN...MONTGOMERY AND LINCOLN COUNTIES IN EAST CENTRAL MISSOURI...AND SOUTHEASTERN PIKE COUNTY IN NORTHEAST MISSOURI UNTIL 715 PM CDT... AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW HARTFORD TO 8 MILES NORTHWEST OF TRELOAR...AND MOVING NORTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... WARRENTON... WRIGHT CITY... TROY... HAWK POINT... TRUESDALE... EOLIA... DAVIS... CLARKSVILLE... MOSCOW MILLS... PLEASANT HILL... THIS STORM WILL AFFECT CUIVRE RIVER STATE PARK. THIS STORM WILL ALSO IMPACT... INTERSTATE 70 IN MISSOURI FROM EXIT 183 TO EXIT 200. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BRITT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
652 PM CDT SAT JUN 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG 1 WNW COLUMBIA 38.96N 92.35W
06/13/2015 BOONE MO BROADCAST MEDIA
LARGE TREE LIMB BLOWN DOWN...WHICH KNOCKED DOWN A POWER
LINE ONTO AN UNOCCUPIED VEHICLE IN THE DRIVEWAY.
&&
BYRDPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
653 PM CDT SAT JUN 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG COLUMBIA 38.95N 92.33W
06/13/2015 BOONE MO EMERGENCY MNGR
POWER LINES DOWN ON WEST BLVD AT WORLEY.
&&
CORRECTED EVENT TIME
BYRDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
714 PM CDT SAT JUN 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND DMG HAWK POINT 38.97N 91.13W
06/13/2015 LINCOLN MO FIRE DEPT/RESCUE
A BUSINESS ON HIGHWAY A JUST WEST OF HAWK POINT
SUSTAINED MODERATE DAMAGE.
&&
BYRDThe St Louis radar (KLSX), 83 km away, was scanning. The volume nearest the first event began at 00:39 UTC.
2 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds blew down a few large trees, as well as numerous tree limbs and several power lines around town. Also, an unoccupied mobile home was blown off its foundation.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2015Every state in 2015This day in weather historyWarnings in Illinois, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589986, 589987.